×

Hadamard’s inequality and trapezoid rules for the Riemann-Stieltjes integral. (English) Zbl 1147.26013

For a convex function \(f\) on \([a,b]\), the approximations of \(\int_a^bf(x)dx\) given by the Midpoint Rule and the Trapezoid Rule satisfy Hadamard’s inequality \[ f\Big(\frac{a+b}{2}\Big)(b-a)\leq\int_a^bf(x)dx\leq\frac{f(a)+f(b)}{2}(b-a). \] The author obtains Midpoint and Trapezoid Rules for the Riemann-Stieltjes integral which engender a natural generalization of Hadamard’s inequality. Error terms are then obtained for these rules and other related quadrature formulas.

MSC:

26D15 Inequalities for sums, series and integrals
65D32 Numerical quadrature and cubature formulas
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Baker, C.T.H., A perspective on the numerical treatment of Volterra equations, J. comput. appl. math., 125, 217-249, (2000) · Zbl 0976.65121
[2] Boehme, T.K.; Preuss, W.; van der Wall, W., On a simple numerical method for computing Stieltjes integrals in reliability theory, Probab. engrg. inform. sci., 5, 113-128, (1991) · Zbl 1134.65338
[3] Cruz-Uribe, D.; Neugebauer, C.J., An elementary proof of error estimates for the trapezoidal rule, Math. mag., 76, 303-306, (2003) · Zbl 1049.41508
[4] Diethelm, K., A note on the midpoint rectangle formula for riemann – stieltjes integrals, J. stat. comput. simul., 73, 920-922, (2004)
[5] Dragomir, S.S., Some inequalities of midpoint and trapezoid type for the riemann – stieltjes integral, Nonlinear anal., 47, 2333-2340, (2001) · Zbl 1042.26508
[6] Tortorella, M., Closed newton – cotes quadrature rules for Stieltjes integrals and numerical convolution of life distributions, SIAM J. stat. comput., 11, 732-748, (1990) · Zbl 0704.65010
[7] Tortorella, M., Numerical solutions of renewal-type integral equations, INFORMS J. comput., 17, 66-74, (2005) · Zbl 1239.65083
[8] Xie, M.; Preuss, W.; Cui, L., Error analysis of some integration procedures for renewal equations and convolution integrals, J. stat. comput. simul., 73, 59-70, (2003) · Zbl 1021.41018
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.